Forum

Tecfidera

Hi, I am starting tecfidera in the near year. I would like to know what people’s experiences were when they started the medication side effects etc. If it has helped with relapses??? Any replies would be appreciated. Merry Christmas and happy New everyone. Thanks.

I was on tecfidera for five years and loved it! No side effects and it kept disease progression at bay for all these years. Only came off now because of two new lesions. Sad to see it go. All the best and merry Christmas Katy

Been on it for 4 years, no relapses, the only slight problem is you have a bit of a runny nose sometimes but it is minor. Always take with a bit of food even it is just a jam butty. No problem if you wash it down with a beer. They delivery it to your home address and it is very efficient. You have to have blood checks every 3 months but no problems. Have a Merry Christmas

I started Tecfidera just a few months ago and the jump from 120mg to 240mg after a week gave me stomach cramps for a couple of weeks, but I took medicine to help with the stomach pains. Mebeverine I used. It helped a lot and it works fine alongside the Tecfidera

Hi

I’ve been on it about 3 % a half years and side effects are minimal. Like Bertie, I get a runny nose fairly often. Depending on how big a breakfast I have with my morning pill, I might feel a bit nauseous 2 or 3 hours later. If I do, I just have a handful of nuts, and that quickly sorts it out. I’ve not had any belly issues, though it’s speeded up my bowel movements. I’m not complaining about that though - I could get constipation a lot, but that rarely happens now, and I happily go most days

Dan

Hi NCM123,

I’ve been on Tecfidera for coming up to 3 months now, and here are my experiences:

The initial 2 weeks of lower dosage, I found that I would become very tired within 5 minutes of taking it to begin with for the first dose of the day, and no symptoms for the second dose. This also went hand in hand with drowsiness and loss of balance. After 2 weeks and going onto the full dose, the tiredness alleviated almost completely within 4 weeks, although I still get little mild moments of the heavy headedness every so often within 5 minutes of administering it along with mild sense of imbalance - maybe 1 in every 8 times after taking.

In terms of other issues, to begin with I had no flushing or hot skin, but now 1 in every 10 times about 2 hours of taking I get a warm sensation up my neck and chest - minor really, and causes no aggravation apart from a bit of itchiness.

I’ve been really lucky and had no gut issues whatsoever, which was the common symptom I was least looking forward to, asides from needing to hit the toilet very occassionally not long after taking, but no pain or discomfort. I sometimes feel as though I’m having very, very minor relapses after taking, feeling minor short lived weakness in my legs, and as mentioned the coordination or imbalance.

Also, runny nose like water occassionally comes out from nowhere, this happens often at points.

The rep from Biogen has told me that Tecfidera only becomes active around 3 months of taking it, so I’m hoping and relapses - minor or not, soon get nipped in the bud as they occur. One other thing - eat protein or fatty meals before taking the tablets. I’m clearly lucky to have a cast iron gut but even I had the only massive flushing incident I have had after taking a mainly veggie and lentil meal. For those who have more sensitive stomachs, I think this will be vitally important.

I had a reaction to this, so i had to stop taking this.

Hi

I have been on Tecfidera for just over two years, initially I had some stomach pain but this was often my fault as I wouldn’t maybe eat well in the morning. I don’t have any stomach problems now, have learnt that things like nuts are perfect. Before Tecfidera I was a little bit all over the place, I am so grateful that Tecfidera certainly stabilised me and meant I had less relapses, now I have not had any relapses and my MS has been behaved! The only thing I struggle with is brain fog creeping in, which I am really struggling with to be honest. So in summary I feel it is amazing and I was so grateful to see the back of injections, no relapses but few new symptoms.

Hope that helps in some way

DMGstar xxx